Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

decreases

Posted by Shawn. T. on November 12, 2002, at 1:54:24

In reply to Re: Buspar - increases or decreases serotonin? ZeeZee, posted by Ritch on November 11, 2002, at 20:47:45

Buspirone (Buspar) is actually a partial agonist at 5-HT1A receptors. It also acts as an antagonist at dopamine D2 receptors. Buspirone decreases rather than increases serotonin availability in the brain. The substance P inhibitors decrease serotonin availability as well. Taking 5-HTP will increase anxiety symptoms; the manufacturer of Buspar is correct in stating that excess serotonin can cause anxiety. Most pdoc's don't understand serotonin very well at all; you apparently knew more than your pdoc with regards to this issue. The serotonin hypothesis of depression is bunk; see the second link.


http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=PubMed&list_uids=9026372&dopt=Abstract

http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=retrieve&db=pubmed&list_uids=8852528&dopt=Abstract

Shawn


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Shawn. T. thread:127279
URL: http://www.dr-bob.org/babble/20021108/msgs/127338.html